Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Joints pain
Mar 23, 2007

I am a 28-year-old Male. From last 1-1/2 years I am HIV positive and my CD-4 counts are 350. Till now I have not started any medications. But from last one month I am having severe Joints pain, which include almost all joints like Hip joint, ankle joint, knee joint, wrist joint, shoulder joint, and finger joints. My doctor did my following test: 1) RA test, which was normal. 2) Uric Acid Test, which was normal. 3) Platelets count, which was normal. 4) ESR, which was slightly elevated.

Before these test I was on Tab Voveran (pain killer) and it was giving me relief from pain, but after seeing my Test Reports my doctor has asked me not to take Voveran any more and now he has started Calcium Injection (Once in a Month) and Calcium Tablets. But still I am experiencing joints pain. I have a history of Kidney stones (In 1998). I was an Alcohol dependent but from 1-1/2 years I have reduced it to once in a Month.

So I want to know that what other test should be done to diagnose reason for my joints pain. I would also like to know that, with history of Kidney stones is it advisable to continue with calcium supplement which my doctor has prescribed me.

Regards,

NTC

Response from Dr. Henry

Have you had a DEXA scan to evaluate bone calcification levels? A complete history and physical by a rheumatologist is often helpful to sort out diagnostic possibilities (HIV infection can sometimes trigger/aggravate some joint problems like Reiter's syndrome). Gout other infections can trigger diffuse joint pains. KH



Previous
saftey of excersise and lactic acid
Next
hgh for fat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement